Minnesota, 2013

Winter Storm in Minnesota, April 18 to 19, 2013

April 18 to 19, 2013 · NWS MPX · 29 events in 29 counties and zones

A storm system began to organize across the southern Rockies early April 17th, and moved quickly northeast across the Plains, and into the Upper Midwest by Thursday evening, April 18th. This was a typically Oklahoma Hooker which originated in southern Rockies, gained strength in the southern Plains, and moved rapidly north-northeast across Oklahoma, Missouri, Iowa, and into northern Wisconsin.

Where it happened

Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A storm system began to organize across the southern Rockies early April 17th, and moved quickly northeast across the Plains, and into the Upper Midwest by Thursday evening, April 18th. This was a typically Oklahoma Hooker which originated in southern Rockies, gained strength in the southern Plains, and moved rapidly north-northeast across Oklahoma, Missouri, Iowa, and into northern Wisconsin.

Initially, east central and southeast Minnesota, as well as west central Wisconsin were warm enough to see mostly sleet and rain during the onset of precipitation Thursday morning. As the system moved across southern Wisconsin, and into northern Wisconsin by the afternoon and evening, colder air changed the precipitation over to all snow from eastern Minnesota, into western Wisconsin.

As the storm intensified Thursday afternoon, the snow became heavy at times across central and south central Minnesota, with the sleet and snow, transitioning into all snow by the late afternoon across the Twin Cities, eastern Metro. By the evening, most of eastern Minnesota had snow, with sleet and snow continuing across west central Wisconsin until late evening where the mixture changed over to all snow.

Snowfall rates during the late afternoon, and evening hours of Thursday, April 18th, were one to two inches per hour, with isolated three inch per hour rates. Snowfall amounts quickly increased during the evening, with several areas already receiving 6 or more inches before 9 pm.

By Friday morning, as the snow tapered off to occasional flurries and snow showers, snowfall amounts ranged from 2 to 4 inches in southeast and south central Minnesota, to locally 12 to 15 inches in the western part of the Twin Cities Metro area, northward to St. Cloud and Mora. The highest total was near Elk River which received 15.3 inches from this storm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 18, 5:58 AM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 18, 5:58 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
658 AM CDT THU APR 18 2013

.UPDATED FOR 12Z AVIATION...
ISSUED AT 640 AM CDT THU APR 18 2013

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 441 AM CDT THU APR 18 2013

TODAY AND TONIGHT...EARLY MORNING WATER VAPOR IMAGERY TOGETHER WITH
500MB HEIGHTS AND WINDS SHOWED THE POSITIVELY TILTED LONGWAVE TROUGH
CENTERED OVER THE HIGH PLAINS WITH DEEP CONVECTION BREAKING OUT
DOWNSTREAM OF THE TROUGH AXIS FROM CENTRAL TEXAS UP THROUGH THE
GREAT LAKES REGION. A DRY SLOT ROUNDING THE BASE OF THE TROUGH WAS
EVIDENT OVER THE TEXAS/OKLAHOMA PANHANDLES UP THROUGH EASTERN
NEBRASKA. THE SURFACE LOW WAS CENTERED IN NORTHEAST MISSOURI...AND
THIS LOW IS FORECAST TO PROPAGATE INTO SOUTHEAST WISCONSIN AND
DEEPEN AS 16-20M/HR 500MB HEIGHTFALLS ASSOCIATED WITH THE MAIN
SHORTWAVE OVERSPREAD THE REGION LATER TODAY. A POWERFUL UPPER LEVEL
JET SITS ATOP A DEEP FRONTAL ZONE...AND THE BIG QUESTION FOR THIS
FORECAST PERIOD IS WHERE THIS FRONT WILL BECOME ACTIVE...AND WHAT
THE PREDOMINANT PTYPE WILL BE.

NORTHWEST TO SOUTHEAST CROSS SECTIONS DEPICT A DEEP AREA OF
FRONTOGENETIC FORCING...SO A BAND OF HEAVY SNOW IS IMMINENT LATER
TODAY. CURRENTLY EXPECTING THIS BAND TO SET UP FROM REDWOOD FALLS
UP THROUGH DULUTH MN...WHERE SNOW IS FORECAST. THE NAM 18.00 BUFR
SOUNDINGS MATCHED UP VERY WELL WITH THE MPX RAOB...SO USED THIS
TEMPERATURE PROFILE TO DETERMINE PTYPE. HOWEVER...NAM SURFACE
TEMPS WERE TOO COOL SO EXPECTING LESS ACCUMULATION THAN THE NAM
COBB OUTPUT WOULD SUGGEST...WHICH SHOWS 20/25:1 RATIOS. THE
RAIN/SNOW/SLEET LINE WILL ONCE AGAIN STRADDLE THE METRO AREA
ALLOWING FOR A WIDE RANGE OF SNOW TOTALS FROM WEST TO EAST. SREF
PLUMES SHOW 7 TO 8 INCHES AT KMSP...BUT AFTER REMOVING THE TOP
OUTLIERS HAVE MORE LIKE 6 TO 7 INCHES. BASED ON THE FORECAST
SOUNDINGS ELEVATED INSTABILITY AND WARMER LOW LEVELS FEEL THAT
THESE ARE STILL OVERDONE AND WILL LOSE SOME SNOW ACCUMULATION TO
CONVECTIVE GRAUPEL...SO HAVE AROUND 3 INCHES OF SNOW IN THE EAST
METRO...WITH UP TO 7 IN THE WEST. THE BULK OF THE PRECIP WILL FALL
THIS AFTERNOON...MAKING THE COMMUTE DIFFICULT. WILL LIKELY SEE
SNOW RATES OF 1-2 INCHES PER HOUR WITHIN THE HEAVY BAND...BUT
ANTICIPATING THIS WILL BE JUST WEST OF THE METRO AS INDICATED BY
THE HOPWRF.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 441 AM CDT THU APR 18 2013

SNOW WILL TAPER OFF ACROSS THE EASTERN FORECAST AREA ON FRIDAY AS
THE NEARLY STACKED LOW MOVES ACROSS THE GREAT LAKES. ADDITIONAL
SNOWFALL ACCUMS ON FRIDAY SHOULD GENERALLY VARY FROM A DUSTING
/TWIN CITIES/ TO AROUND ONE INCH /LADYSMITH TO EAU CLAIRE/. IT
WILL FEEL QUITE WINTRY ON FRIDAY...AS TEMPERATURES ONLY REACH THE
MID 30S AT THEIR WARMEST...AND COMBINE WITH BRISK NORTHWEST WINDS
OF 15 TO 25 MPH.

SURFACE HIGH PRESSURE MAKES AN APPEARANCE FOR
SATURDAY...ACCOMPANIED BY COOL AND DRY CONDITIONS. SATURDAY
MORNING LOWS WILL LIKELY RANGE BETWEEN 15 AND 20 DEGREES BELOW
NORMAL...AS CLEARING SKIES AND LIGHT WINDS ALLOW READINGS TO
TUMBLE INTO THE TEENS ACROSS THE MAJORITY OF THE FORECAST AREA.
SATURDAY HIGH TEMPERATURES WILL FOLLOW SUIT WITH RESPECT TO BEING
ON THE COLD SIDE OF NORMAL...AND ONLY REACH THE UPPER 30S AND
LOWER 40S.

THE RESPITE FROM PRECIPITATION WILL BE BRIEF...AS THE NEXT TROUGH
ARRIVES LATE IN THE WEEKEND. ISENTROPIC LIFT FROM 290-305K
BLOSSOMS ACROSS THE FORECAST AREA BETWEEN 06Z AND 12Z
SUNDAY...WHEN 50-60 POPS HAVE BEEN INCLUDED. THE ASSOCIATED COLD
FRONT MOVES ACROSS THE FORECAST AREA ON SUNDAY NIGHT AND
MONDAY...AND THEN STALLS JUST SOUTHEAST OF THE FORECAST AREA
THROUGH TUESDAY. THIS WILL YIELD PROLONGED 20-30 POPS ACROSS THE
SOUTHERN/EASTERN PARTS OF THE FORECAST AREA INTO WEDNESDAY AS THE
BAROCLINIC ZONE LOITERS NEARBY...AND INTERACTS WITH PERIODIC WEAK
MID LEVEL SHORTWAVES TRAVELING THROUGH THE WEST/SOUTHWEST FLOW.

TEMPERATURES NEXT WEEK WILL REMAIN COOLER THAN NORMAL...WITH
HIGHS/LOWS IN THE 40S/30S RESPECTIVELY. THERE
IS...HOWEVER...INDICATION OF MODERATING TEMPERATURES LATE NEXT
WEEK AS THE WESTERN RIDGE BUILDS TOWARD THE CENTRAL CONUS. HIGHS
IN THE LOW/MID 50S APPEAR ATTAINABLE BY THURSDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 640 AM CDT THU APR 18 2013

ANOTHER WINTRY MESS IN STORE TODAY. THE TEMPERATURE PROFILE IS
COLD ENOUGH FOR ALL SNOW ACROSS THE WEST TODAY...BUT WILL SEE A
WINTRY MIX WITH SOME SLEET MIXED IN NEAR THE MN/WI BORDER...AND
RAIN NEAR KEAU. LATER THIS AFTERNOON ALL SITES WILL TRANSITION
OVER TO SNOW...WHICH IS EXPECTED TO BE HEAVIEST ALONG A LINE FROM
KRWF TO KSTC. NORTHERLY WINDS WILL GUST NEAR 30KTS TODAY AS WELL.

KMSP...
THE TEMPERATURE PROFILE AT KMSP SHOWS LITTLE POTENTIAL FOR ICE
PELLETS THIS MORNING...SO ONLY EXPECTING A LIGHT DRIZZLE WHICH
SHOULD NOT CAUSE MUCH PROBLEM UNLESS SURFACE TEMPS FALL BELOW
FREEZING. LATER THIS MORNING AS THE STORM BECOMES BETTER ORGANIZED
ACROSS MINNESOTA WILL SEE SOME HEAVIER PRECIP WITH POTENTIAL FOR
SLEET. BY EARLY AFTERNOON EXPECT A SNOW/SLEET TRANSITION TO HEAVY
SNOW AT TIMES. THE HEAVIEST SNOW WILL TAPER OFF AFTER 00Z...BUT
THE NW WINDS AND IFR CLOUDS WILL LINGER OVERNIGHT. WILL LIKELY
NEED AN AWW LATER TODAY FOR THE HEAVY SNOW AND POTENTIAL FOR
SLEET.

/OUTLOOK FOR KMSP/
FRI...MVFR/IFR AND -SN NEARLY...THEN MVFR. WINDS NW AT 10G20KTS.
SAT...VFR WITH MVFR AND -RA POSSIBLE LATE. WINDS SE AT 10G15KTS.
SUN...MVFR WITH IFR AND -RA POSSIBLE. WINDS S AT 10G15KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 1 PM CDT
     FRIDAY FOR MNZ062-063-069-070-076>078-082>085-091-092.

     WINTER WEATHER ADVISORY UNTIL 10 AM CDT FRIDAY FOR MNZ041-042-
     047.

     WINTER STORM WARNING UNTIL 10 AM CDT FRIDAY FOR MNZ043>045-
     048>061-064>068-073>075.

WI...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 1 PM CDT
     FRIDAY FOR WIZ014>016-023>025.

&&

SHORT TERM...JRB
LONG TERM...LS
AVIATION...JRB
Hazardous weather outlook, Apr 18, 4:05 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
505 AM CDT THU APR 18 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
191015-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
505 AM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE FROM WEST CENTRAL INTO CENTRAL MINNESOTA TODAY.
MEANWHILE...A MIX OF RAIN...SLEET...FREEZING RAIN...AND SNOW
ACROSS SOUTH CENTRAL AND EASTERN MINNESOTA AND WEST CENTRAL
WISCONSIN WILL CHANGE OVER TO SNOW THIS AFTERNOON AND
TONIGHT...AND CONTINUE THROUGH EARLY FRIDAY MORNING. SNOW COULD BE
HEAVY AT TIMES THURSDAY AFTERNOON AND EVENING. STRONG NORTHERLY
WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL ALSO DEVELOP TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL LINGER ACROSS EASTERN MINNESOTA AND WEST CENTRAL
WISCONSIN ON FRIDAY MORNING...AND TAPER OFF BY THE AFTERNOON. ONLY
MINOR ADDITIONAL ACCUMULATIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL AMOUNTS FROM SPOTTERS AND SNOWFALL OBSERVERS ARE MUCH
APPRECIATED BY THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

29 winter storm. Local standard time, as filed.

Winter Storm, Watonwan

When
April 18, 8:00 AM CST to 8:00 PM CST
Where
Watonwan forecast zone
Reported by
Trained Spotter
Coordinates
43.978, -94.614 (the zone’s center; the record gives no point)

Snowfall amounts were heaviest in the northern part of the county with locally 10 inches near Madelia.

Winter Storm, Blue Earth

When
April 18, 8:00 AM CST to 9:00 PM CST
Where
Blue Earth forecast zone
Reported by
Trained Spotter
Coordinates
44.035, -94.067 (the zone’s center; the record gives no point)

Snowfall amounts were heaviest in the northern part of the county where locally 6 to 8 inches fell.

Winter Storm, Brown

When
April 18, 8:00 AM CST to 9:00 PM CST
Where
Brown forecast zone
Reported by
Trained Spotter
Coordinates
44.242, -94.727 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 8 to 10 inches across the county.

Winter Storm, Nicollet

When
April 18, 8:00 AM CST to 9:00 PM CST
Where
Nicollet forecast zone
Reported by
Trained Spotter
Coordinates
44.350, -94.247 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 8 to 10 inches across the county.

Winter Storm, Redwood

When
April 18, 8:00 AM CST to 9:00 PM CST
Where
Redwood forecast zone
Reported by
Trained Spotter
Coordinates
44.404, -95.254 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 6 to 8 inches across the far eastern part of the county.

Winter Storm, Renville

When
April 18, 8:00 AM CST to 9:00 PM CST
Where
Renville forecast zone
Reported by
Trained Spotter
Coordinates
44.727, -94.947 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 6 to 8 inches across the county.

Winter Storm, Sibley

When
April 18, 9:00 AM CST to 10:00 PM CST
Where
Sibley forecast zone
Reported by
Trained Spotter
Coordinates
44.580, -94.232 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 8 to 10 inches across the county.

Winter Storm, Le Sueur

When
April 18, 9:00 AM CST to 11:00 PM CST
Where
Le Sueur forecast zone
Reported by
Trained Spotter
Coordinates
44.371, -93.730 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 7 to 9 inches across the county, with the heaviest in the northwest.

Winter Storm, Kandiyohi

When
April 18, 10:00 AM CST to 9:00 PM CST
Where
Kandiyohi forecast zone
Reported by
Trained Spotter
Coordinates
45.152, -95.005 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 6 to 8 inches in the eastern part of the county.

Winter Storm, Meeker

When
April 18, 10:00 AM CST to 10:00 PM CST
Where
Meeker forecast zone
Reported by
Trained Spotter
Coordinates
45.123, -94.527 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 8 to 10 inches across the county.

Winter Storm, McLeod

When
April 18, 10:00 AM CST to 10:00 PM CST
Where
McLeod forecast zone
Reported by
Trained Spotter
Coordinates
44.824, -94.272 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 9 to 11 inches across the county.

Winter Storm, Wright

When
April 18, 10:00 AM CST to 11:00 PM CST
Where
Wright forecast zone
Reported by
Trained Spotter
Coordinates
45.174, -93.963 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 11 to 14 inches across the county.

Winter Storm, Hennepin

When
April 18, 10:00 AM CST to April 19, 1:00 AM CST
Where
Hennepin forecast zone
Reported by
Trained Spotter
Coordinates
45.005, -93.477 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 11 to 14 inches across the county.

Winter Storm, Carver

When
April 18, 10:00 AM CST to 11:00 PM CST
Where
Carver forecast zone
Reported by
Trained Spotter
Coordinates
44.821, -93.803 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 10 to 12 inches across the county.

Winter Storm, Scott

When
April 18, 10:00 AM CST to April 19, 12:00 AM CST
Where
Scott forecast zone
Reported by
Trained Spotter
Coordinates
44.649, -93.536 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 7 to 9 inches across the county.

Winter Storm, Dakota

When
April 18, 10:00 AM CST to April 19, 12:00 AM CST
Where
Dakota forecast zone
Reported by
Trained Spotter
Coordinates
44.672, -93.065 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 6 to 7 inches across the county, with the heaviest near the Minnesota River.

Winter Storm, Rice

When
April 18, 10:00 AM CST to April 19, 12:00 AM CST
Where
Rice forecast zone
Reported by
Trained Spotter
Coordinates
44.354, -93.297 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 6 to 7 inches in the far northwest part of the county.

Winter Storm, Ramsey

When
April 18, 10:00 AM CST to April 19, 1:00 AM CST
Where
Ramsey forecast zone
Reported by
Trained Spotter
Coordinates
45.017, -93.100 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 7 to 9 inches across the county.

Winter Storm, Washington

When
April 18, 10:00 AM CST to April 19, 1:00 AM CST
Where
Washington forecast zone
Reported by
Trained Spotter
Coordinates
45.039, -92.884 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 6 to 8 inches across the county, with the heaviest in the far north.

Winter Storm, Anoka

When
April 18, 11:00 AM CST to April 19, 1:00 AM CST
Where
Anoka forecast zone
Reported by
Trained Spotter
Coordinates
45.273, -93.246 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 10 to 14 inches across the county.

Winter Storm, Chisago

When
April 18, 11:00 AM CST to April 19, 1:00 AM CST
Where
Chisago forecast zone
Reported by
Trained Spotter
Coordinates
45.503, -92.908 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 10 to 12 inches across the county.

Winter Storm, Todd

When
April 18, 11:00 AM CST to 9:00 PM CST
Where
Todd forecast zone
Reported by
Trained Spotter
Coordinates
46.071, -94.898 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 8 to 10 inches across the eastern part of the county.

Winter Storm, Stearns

When
April 18, 11:00 AM CST to 10:00 PM CST
Where
Stearns forecast zone
Reported by
Trained Spotter
Coordinates
45.552, -94.613 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 12 to 14 inches in the far southeast, to locally 6 to 8 inches in the far west.

Winter Storm, Benton

When
April 18, 11:00 AM CST to 11:00 PM CST
Where
Benton forecast zone
Reported by
Trained Spotter
Coordinates
45.699, -93.999 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 12 to 14 inches across the county.

Winter Storm, Morrison

When
April 18, 11:00 AM CST to 11:00 PM CST
Where
Morrison forecast zone
Reported by
Trained Spotter
Coordinates
46.013, -94.268 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 8 to 10 inches across the county.

Winter Storm, Mille Lacs

When
April 18, 11:00 AM CST to 11:00 PM CST
Where
Mille Lacs forecast zone
Reported by
Trained Spotter
Coordinates
45.938, -93.630 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 12 to 14 inches across the county.

Winter Storm, Kanabec

When
April 18, 11:00 AM CST to 11:00 PM CST
Where
Kanabec forecast zone
Reported by
Trained Spotter
Coordinates
45.945, -93.293 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 12 to 14 inches across the county.

Winter Storm, Isanti

When
April 18, 11:00 AM CST to April 19, 12:00 AM CST
Where
Isanti forecast zone
Reported by
Trained Spotter
Coordinates
45.562, -93.295 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 10 to 14 inches across the county.

Winter Storm, Sherburne

When
April 18, 11:00 AM CST to 11:00 PM CST
Where
Sherburne forecast zone
Reported by
Trained Spotter
Coordinates
45.444, -93.775 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 12 to 14 inches across the county, with locally 15.3 inches near Elk River.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2013Every state in 2013This day in weather historyWarnings in Minnesota, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 436382, 436383, 436384, 436385, 436386, 436387, 436388, 436389, 436390, 436391, 436392, 436393, 436394, 436395, 436396, 436397, 436398, 436399, 436400, 436401, 436402, 436403, 436404, 436405, 436406, 436407, 436408, 436409, 436410.